Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


change medication
May 13, 2010

Dera Sir severak weeks go I asch you if was necessry changing medication at the moment I am I am sustiva lamivudine and stamivudine my face and my lags is very bad what is your opinion I leaving in Asia country and is very difficolt to by atripla medication my doct. he asch to have one more opinion what will be your opinion please what medication you suggest to take, at the moment I di not have not problem only my body is very bed I look like 70 years old please give any suggestion I will like to try new medication is possible?

Response from Dr. Young

Hello and thank you for your post.

Since the stavudine (d4T, Zerit) that is the major culprit in the fat loss, a switch from d4T to any other approved NRTI would decrease this ongoing risk. Here in the US, we'd consider using either tenofovir (Viread, part of Truvada or Atripla) or abacavir (Ziagen, part of Epzicom/Kivexa); if either of these are not available in your country, zidovudine (AZT, part of Combivir) could be a suitable alternative.

In any event, it is important to realize that such switches don't result in rapid changes in fat, and any recovery can take months.

I hope this is helpful and wish you well. BY



Previous
headaches and dizziness
Next
not sure

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement